Alert archive / Michigan / Winter Storm Warnings in 2019

Winter Storm Warning 17, NWS Gaylord, MI

December 12, 2019Mackinac County, Michigan

NWS Gaylord, MI issued this winter storm warning at Dec 12, 2019, 11:44 AM EST for Mackinac County, Michigan. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 12, 2019, 11:44 AM EST (16:44 UTC)
Expired
Dec 12, 2019, 9:13 PM EST
In force
9 hr
Issued by
NWS Gaylord, MI

County Mackinac County, MI

The radar

The NCL Michigan radar (KAPX), 107 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 12, 6:00 PM ESTSNOW 14Curtis, MI24 HR TOTAL RELAYED THROUGH BROADCAST MEDIA FROM A VIEWER.
Dec 12, 9:00 PM ESTSNOW 81 W Hessel, MISTORM TOTAL RELAYED FROM VIEWER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 4.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2019-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2019-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

950 
WWUS43 KAPX 121644
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1144 AM EST Thu Dec 12 2019

MIZ095-096-130045-
/O.UPG.KAPX.WW.Y.0035.000000T0000Z-191213T0600Z/
/O.NEW.KAPX.WS.W.0017.191212T1644Z-191213T0600Z/
Western Mackinac-Eastern Mackinac-
Including the cities of Engadine, Naubinway, Epoufette, 
St. Ignace, Brevort, and Les Cheneaux Islands
1144 AM EST Thu Dec 12 2019

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...Heavy snowfall. Additional snow accumulations of 4 to 7
  inches...with total accumulations through midnight of 7 to 10
  inches.

* WHERE...Western Mackinac and Eastern Mackinac Counties.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ086>088-097-130045-
/O.CON.KAPX.WW.Y.0035.000000T0000Z-191213T0600Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-
Mackinac Island/Bois Blanc Island-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village,
Goetzville, Drummond Island, and Mackinac Island
1144 AM EST Thu Dec 12 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
FRIDAY...

* WHAT...Snowfall. Total snow accumulations of 4 to 8 inches by
  midnight expected. 

* WHERE...Western Chippewa, Southeast Chippewa, Central Chippewa 
  and Mackinac Island/Bois Blanc Island Counties.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ016>018-098-099-130045-
/O.CON.KAPX.WW.Y.0035.000000T0000Z-191213T0600Z/
Emmet-Cheboygan-Presque Isle-
Beaver Island and surrounding islands-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
St. James, and Charlevoix
1144 AM EST Thu Dec 12 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
FRIDAY...

* WHAT...Snowfall and a period of mixed precipitation this
  evening. Additional snow accumulations of 1 to 4 inches and ice
  accumulations of a light glaze.

* WHERE...Cheboygan, Emmet, Presque Isle, Charlevoix
  Counties...and Beaver Island and surrounding islands.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
2 follow-up statements
636 
WWUS43 KAPX 122043
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
343 PM EST Thu Dec 12 2019

MIZ095-096-130445-
/O.CON.KAPX.WS.W.0017.000000T0000Z-191213T0600Z/
Western Mackinac-Eastern Mackinac-
Including the cities of Engadine, Naubinway, Epoufette, 
St. Ignace, Brevort, and Les Cheneaux Islands
343 PM EST Thu Dec 12 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...Heavy snow through about 10 PM...then transitioning to 
  some freezing drizzle. Additional snow accumulations of 3 to 5 
  inches...with event total snowfall around 10 inches in some 
  areas. Ice accumulations of a light glaze.

* WHERE...Western Mackinac and Eastern Mackinac Counties.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ021>023-027-028-032-033-130445-
/O.EXB.KAPX.WW.Y.0035.191213T0200Z-191213T1200Z/
Antrim-Otsego-Montmorency-Kalkaska-Crawford-Wexford-Missaukee-
Including the cities of Mancelona, Gaylord, Atlanta, Kalkaska, 
Grayling, Cadillac, and Lake City
343 PM EST Thu Dec 12 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
7 AM EST FRIDAY...

* WHAT...Mixed precipitation expected...with evening mostly light
  snow transitioning to some freezing drizzle after 9 PM. Total 
  snow accumulations of up to one inch and ice accumulations of 
  around one tenth of an inch.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...From 9 PM this evening to 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ086>088-097-130445-
/O.EXT.KAPX.WW.Y.0035.000000T0000Z-191213T1200Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-
Mackinac Island/Bois Blanc Island-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village,
Goetzville, Drummond Island, and Mackinac Island
343 PM EST Thu Dec 12 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Mixed precipitation. Snow heavy at times transitioning to
  freezing drizzle after 11 PM. Additional snow accumulations of 3
  to 5 inches...for event total snow amounts of 4 to 8 inches... 
  and ice accumulations of a light glaze.

* WHERE...Western Chippewa, Southeast Chippewa, Central Chippewa 
  and Mackinac Island/Bois Blanc Island Counties.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ016>018-098-099-130445-
/O.EXT.KAPX.WW.Y.0035.000000T0000Z-191213T1200Z/
Emmet-Cheboygan-Presque Isle-
Beaver Island and surrounding islands-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
St. James, and Charlevoix
343 PM EST Thu Dec 12 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Mixed precipitation. Snow this evening will transition to
  freezing drizzle after 9 PM. Additional snow accumulations of 1
  to 3 inches and ice accumulations of around one tenth of an
  inch. Beaver Island temperatures may climb above freezing
  tonight thus the threat for freezing drizzle may end this
  evening.

* WHERE...Cheboygan, Emmet, Presque Isle, Charlevoix
  Counties...and Beaver Island and surrounding islands.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

JPB

http://www.weather.gov/gaylord
803 
WWUS43 KAPX 130213
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
913 PM EST Thu Dec 12 2019

MIZ095-096-131015-
/O.CAN.KAPX.WS.W.0017.000000T0000Z-191213T0600Z/
/O.EXA.KAPX.WW.Y.0035.000000T0000Z-191213T1200Z/
Western Mackinac-Eastern Mackinac-
Including the cities of Engadine, Naubinway, Epoufette, 
St. Ignace, Brevort, and Les Cheneaux Islands
913 PM EST Thu Dec 12 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Mixed precipitation. Additional snow accumulations of 
  up to one inch and ice accumulations of a light glaze.

* WHERE...Western Mackinac and Eastern Mackinac Counties.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ021>023-027-028-032-033-131015-
/O.CON.KAPX.WW.Y.0035.000000T0000Z-191213T1200Z/
Antrim-Otsego-Montmorency-Kalkaska-Crawford-Wexford-Missaukee-
Including the cities of Mancelona, Gaylord, Atlanta, Kalkaska, 
Grayling, Cadillac, and Lake City
913 PM EST Thu Dec 12 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY...

* WHAT...Mixed precipitation. Additional snow accumulations of 
  up to one inch and ice accumulations of around one tenth of an 
  inch.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ086>088-097-131015-
/O.CON.KAPX.WW.Y.0035.000000T0000Z-191213T1200Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-
Mackinac Island/Bois Blanc Island-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village,
Goetzville, Drummond Island, and Mackinac Island
913 PM EST Thu Dec 12 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY...

* WHAT...Mixed precipitation. Additional snow accumulations of 
  up to two inches and ice accumulations of a light glaze.

* WHERE...Western Chippewa, Southeast Chippewa, Central Chippewa 
  and Mackinac Island/Bois Blanc Island Counties.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ016>018-098-099-131015-
/O.CON.KAPX.WW.Y.0035.000000T0000Z-191213T1200Z/
Emmet-Cheboygan-Presque Isle-
Beaver Island and surrounding islands-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
St. James, and Charlevoix
913 PM EST Thu Dec 12 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY...

* WHAT...Mixed precipitation. Additional snow accumulations of 
  up to one inch and ice accumulations of around one tenth of an 
  inch.

* WHERE...Cheboygan, Emmet, Presque Isle, Charlevoix and Beaver 
  Island and surrounding islands Counties.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Dec 12, 10:12 AM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Dec 12, 10:12 AM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1012 AM EST Thu Dec 12 2019

.UPDATE...
Issued at 1011 AM EST Thu Dec 12 2019

Morning Synopsis: 14z surface/composite analysis shows 1016mb
surface low over northwest Iowa...with a warm front extending east
into far southeast Minnesota/southern Wisconsin/far southern Lower
Michigan.  Attending well-defined short wave trough spinning over
southern Minnesota per water vapor imagery...with forcing aided by
exit region of a 140kt jet streak over northeast Ontario/southern
Quebec.  Strong low/mid level southwesterly warm advection from the
upper Midwest into the upper Great Lakes...not a ton of moisture in
the absolute sense as high pressure over the mid-Atlantic ridging
back into southeast Texas cutting off return flow from the Gulf of
Mexico. But there is an axis of half-inch plus precipitable water
values feeding northeast across the warm front...along/ahead of a
60kt low level jet over northwest Missouri/southeast Iowa.
Widespread area of snow from far eastern Minnesota across much of
Wisconsin/Upper and northern Lower Michigan.  Initial snow across
northern Lower has been pushing north with some dry air advection
into central/southern Lower Michigan..especially evident on 12z DTX
sounding with a nice wedge of dry air below 800mb...so it looks like
there will be a lull in the precipitation across a good bit of
northern Lower heading into the afternoon.

&&

.NEAR TERM...(Today through Tonight)
Issued at 226 AM EST Thu Dec 12 2019

...More significant snow for parts of the area today...

High impact weather potential: Widespread accumulating snow
producing significant travel impacts, especially across the Tip of
the Mitt and eastern upper Michigan.

Pattern synopsis/forecast: Progressive northern stream flow
continues, with steady height rises taking place overhead as deep
trough responsible for shot of Arctic air is rapidly moving east
into Quebec and New England. Off the deck thermal profiles have
warmed considerably since this time yesterday, as evident by H8
level temperatures almost increasing by 10C. Per the usual with
these dense cold airmasses, surface response to this warming is
delayed, with current temperatures once again in the single digits
and teens. Combination of those warming temperatures aloft and
increasingly shallow convective depths has definitely disrupted the
lake processes, with just shallow clouds and a few lingering
flurries found across the area.

Break in our active weather sure won't last long, with water vapor
imagery displaying sharp shortwave trough digging rapidly southeast
across the Dakota's, with an expanding area of light to moderate
snow along and just ahead of this wave. This "clipper" system will
race east into and through the area later this afternoon and
evening, bringing that widespread snow along with it.

Primary forecast concerns/challenges: Snow amounts and attendant
headlines into this evening.

Details: Expect snow to rapidly spread into the area this morning,
with the juxtaposition of deeper moisture and forcing from the
approaching wave favoring the steadiest snows across the Tip of the
Mitt counties and across eastern upper Michigan by later this
morning through the afternoon. Overspreading of this deeper moisture
across a still favorable over-water thermal gradient will likely
ignite at least some lake response across northern Lake Michigan
this morning. Hi-res guidance concurs, showing hints of at least
some lake snows spreading north into the Straits and eastern upper
Michigan. Not expecting this to be too big a deal given transient
nature of any banding and shallow convective depths. Strong
indication that a dry wedge centered just off the deck will spread
northeast quickly this morning, ending the widespread snow threat
across a portion of northern lower Michigan (especially south of M-
72), with chances for snow once again increasing later this
afternoon as dry slot is lost (perhaps with a bit of a lake
component into northwest lower Michigan). As for snowfall totals,
good deep moisture and strong omega centered in an elevated/deep
dendritic growth layer both support some decent totals across the
north half of the area, likely ranging from 4 to 8 inches, with the
greatest amounts along and north of the M-68 corridor....warranting
a winter weather advisory for that area. Given that expected dry
slot, expect snow totals to drop off fairly rapidly as one goes
south, with likely just trace amounts down near Saginaw Bay. As for
temperatures, development of south and southeast winds will
definitely usher in a milder airmass, with much of the area ranging
from the middle 20s to lower 30s by later this afternoon, with even
slightly warmer readings in our far southwest and southeast counties.

Kinda an interesting and challenging forecast heading through
tonight as forcing departs and moisture thins from top to bottom in
the column. May see light snow/flurries transition freezing drizzle
as ice nucleation is lost. To complicate matters, while inversion
level temperatures become too warm for ice nucleation, they may be
just cold enough to entice some lake moisture contribution into
northwest lower Michigan...further moistening the low level
environment in support for drizzle.  Definitely something to monitor
as we head into the evening hours. Otherwise, a downright mild night
when compared to recent conditions, with temperatures remaining
steady-state or even slowly rising into the 20s and lower 30s.

&&

.SHORT TERM...(Friday through Saturday)
Issued at 226 AM EST Thu Dec 12 2019

High Impact Weather Potential: Minimal

...Fairly Quiet Friday, more light Lake Effect late Saturday...

Synopsis/Forecast: Friday morning the weak clipper from Thursday
will be filling in and weakening over northern Michigan. The
decaying low will still influence our wind field though, as we hang
on to light southerly winds. Also through the morning a subtle wave
traversing the Rockies will spin up yet another weak compact low
through the Central Plains before moving into the Ohio Valley.
Overall, relatively little sensible weather over the area through
mid-day thanks to a lack of forcing or moisture. As the fetch
increases across the big lakes maybe some light flurries and/or
freezing drizzle will get pushed into ern upper. Forecast soundings
show little to no ice nucleation. A lot of these slight chance pops
also depends on the exact position of the decaying surface low.
Better snow chances slowly return Friday night as profiles saturate
top down, allowing seeder-feeder processes to take over, especially
in ern upper. Friday's highs are expected to be a couple degrees
above normal.

Northwest flow kicks in Saturday with cold low-mid level air pouring
into the region. The low pressure system crossing the Ohio Valley
gets absorbed into an intensifying nor'easter. Increasing overlake
instability late Saturday will bring more chances for lake effect as
the day wears on. Slightly milder temperatures will continue
Saturday before a return to colder conditions comes later in the
weekend. Between the nor'easter and incoming high pressure, our
winds will get increasingly breezy late Saturday evening and
overnight.

.LONG TERM...(Saturday night through Wednesday)
Issued at 226 AM EST Thu Dec 12 2019

High Impact Weather: Minimal

Sunday into the beginning of the week bring multiple waves passing
by, mainly to our north, that will each bring increased chances for
lake effect. This mainly targets northwest flow belts on Sunday,
then fans out some with a general decrease in likelihood as surface
high pressure moves in Monday. There remains potential for a strong
system to ride up through the Ohio Valley late Monday night into
Tuesday. this could bring gusty winds and another round of synoptic
snow, but confidence in this is very low at this point. The general
pattern heading into midweek is more of the same as on the weekend:
northwest flow with rounds of light lake effect possible. The
extended period will run a couple degrees below normal.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 632 AM EST Thu Dec 12 2019

More snowfall is on the way today as low pressure slides up
through northern Lower lather today into this evening. This system
will spread snow across northern Michigan, with the heaviest snow
anticipated north of M-32 into the U.P. Conditions will gradually
trend to MVFR and possibly IFR through the day...with the worst
conditions at PLN...where several inches of snow is expected by
later this evening. Snow to liquid ratios will be relative high,
greater than 15 to 1. Much less snow expected elsewhere. Low
clouds and mist/drizzle/freezing drizzle expected tonight,
producing IFR conditions. Wind will become a bit gusty out of the
south and southwest today, with a period of low level wind shear
early this evening.

&&

.MARINE...
Issued at 226 AM EST Thu Dec 12 2019

Another round of gusty winds, this time from the south and
southeast, will bring small craft advisory conditions for many of
our nearshore waters today into this evening. Well deserved break in
the recent gusty winds looks to begin later tonight, lasting into
the first half of the weekend.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 1 AM EST Friday for MIZ016>018-
     086>088-095>099.
LH...SMALL CRAFT ADVISORY until 6 AM EST Friday for LHZ348-349.
     SMALL CRAFT ADVISORY until midnight EST tonight for LHZ345>347.
LM...SMALL CRAFT ADVISORY until 7 PM EST this evening for LMZ341-342.
     SMALL CRAFT ADVISORY until 6 AM EST Friday for LMZ323-344>346.
LS...SMALL CRAFT ADVISORY until 7 PM EST this evening for LSZ321-322.
&&

UPDATE...JPB
NEAR TERM...MB
SHORT TERM...STJ
LONG TERM...STJ
AVIATION...MB
MARINE...MB
Hazardous weather outlook, Dec 12, 2:35 AM EST, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
235 AM EST Thu Dec 12 2019

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ016>018-020>036-
041-042-086>088-095>099-131200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Emmet-
Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-Alpena-
Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-
Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
235 AM EST Thu Dec 12 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

Accumulating snowfall is expected today into this evening,
especially for eastern upper Michigan and the Tip of the Mitt. See
ongoing winter weather advisories for details.

Freezing drizzle is possible tonight across much of northern
Michigan.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts to the
National Weather Service. Reports may be made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 11:45 PM ESTWinter Weather AdvisoryAPXAntrim, Charlevoix, Cheboygan, Chippewa, Crawford, Emmet and 7 more40 hr
Dec 12, 3:55 PM ESTSmall Craft AdvisoryAPX14 hr

Nearby

Winter Storm Warnings in Michigan, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.